MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO2-14 SOFT STRAIGHT 300CM; WIRE, GUIDE, CATHETER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO2-14 SOFT STRAIGHT 300CM; WIRE, GUIDE, CATHETER
Catalog Number M00326310
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/16/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3 other text : the device is not available to the manufacturer.
 
Event or Problem Description
It was reported that during aneurysm embolization case the proximal of the parent vessel was very tortuous.The operator used the guidewire and the microcatheter to go into the parent vessel but they could not be delivered.The operator withdrew the guidewire and found that it was kinked.Thus, the operator replaced it with the subject guidewire.During delivery of the subject guidewire the operator found its tip was abnormal.On withdrawal, tip of the subject guidewire was fractured inside the microcatheter.The subject device was replaced, and the procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Additional Manufacturer Narrative
This is 2 of 2 reports (2nd mdr).H4 manufacturing date ¿ added.H3 device evaluated by mfg ¿updated.H3 summary attached - updated.D4 expiration date - added.D9 product available to stryker ¿ updated.D9 returned to manufacturer on ¿updated.There are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection the guidewire was returned broken in two fragments (288cm and 13.3cm).The guidewire was seen to have a slight kink 231cm from the proximal end.The proximal fragment was inspected, and the nitinol tubing was broken/fractured.The distal fragment was inspected, and the nitinol tubing was broken with the core wire exposed.The core wire was seen through the distal tip dome.Functional inspection was not performed as the guidewire was broken/fractured.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint was confirmed based on analysis.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.Additional information provided by the customer indicated that the device was confirmed to be in good condition during preparation/prior to use on the patient and was prepared for use as per the dfu, continuous flush was set up and maintained throughout the clinical procedure, the proximal of the parent vessel was very tortuous, microcatheter was used with the subject guidewire, the guidewire tip was shaped 30 degrees, the operator felt the torque control force reduced at the tip during delivery after several tries, and it was noted that it was hard to deliver the product smoothly in the patient's vessel.Based on the analysis and information provided, it is probable that the guidewire experienced high tension and/or torsion forces during delivery through the tortuous portion of the parent vessel, causing the wire to fracture.An assignable cause of procedural factors will be assigned to the reported and analyzed event 'guidewire distal tip broken/fractured during use', the reported event 'guidewire torque problem', and the analyzed event 'guidewire kinked/bent' since these issues are associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu but performance was limited due to procedural and/or anatomical factors during use.
 
Event or Problem Description

Brand Name
SYNCHRO2-14 SOFT STRAIGHT 300CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key18098461
Report Number3012931345-2023-00242
Device Sequence Number12670933
Product Code DQX
UDI-Device Identifier04546540688743
UDI-Public04546540688743
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K053268
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/25/2025
Device Catalogue NumberM00326310
Device Lot Number0000147987
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/16/2023
Supplement Date Received by Manufacturer12/12/2023
Initial Report FDA Received Date11/09/2023
Supplement Report FDA Received Date01/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR SL-10 MICROCATHETER (STRYKER).
Patient Age55 YR
Patient SexFemale
Patient Weight50 KG
Patient RaceAsian